MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER; CATHETER, CONTINUOUS FLUSH, PRODUCT CODE: KRA

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER; CATHETER, CONTINUOUS FLUSH, PRODUCT CODE: KRA
Catalog Number 500-56112
Medical Device Problem Codes Detachment Of Device Component (1104); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the device has been requested for further investigation.Our initial analysis based on the lot number provided indicates that the device was manufactured in accordance with our manufacturing procedures and met all quality release criteria.During the follow-up information received by the company on 27-dec-2016 established that the sheath used to place the device was a fast cath by st.Jude medical serial number (b)(4).Product usage with a contra-indicated placement device likely contributed to the issue.The ifu warns users against employing sheaths with rotating hemostasis valves.It states: "do not use an introducer sheath with a rotating hemostasis valve to introduce the ekosonic mach4 endovascular device.Insertion or removal through a rotating hemostasis valve may result in removal of the radiographic marker bands, stretching or other damage to the catheter." initial information provided by the complainant confirmed that the 'patient is well'.Should the risk management release the device for evaluation, a follow up mdr report will be submitted.
 
Event or Problem Description
Physician called company representative on (b)(6) 2016 to let him know "he had an issue when removing the catheter from the sheath.The ekos catheter got caught within the sheath and the distal marker sheared off.Fortunately, the marker stayed within the sheath and the physician was able to retrieve it." the physician performed a follow-up x-ray to ensure there wasn't any other pieces left after the removal.The patient is well.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH, PRODUCT CODE: KRA
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6265474
Report Number3001627457-2017-00001
Device Sequence Number967163
Product Code KRA
UDI-Device Identifier00858593006264
UDI-Public00858593006264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/21/2019
Device Catalogue Number500-56112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2016
Initial Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1